Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 47, NWS Shreveport, LA

August 27, 20205 parishes in Louisiana; Sabine County, Texas

NWS Shreveport, LA issued this flash flood warning at Aug 27, 2020, 4:14 AM CDT for 5 parishes in Louisiana; Sabine County, Texas. It was in force for 8 hr. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2020, 4:14 AM CDT (09:14 UTC)
Expired
Aug 27, 2020, 12:15 PM CDT
In force
8 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA, Sabine County, TX

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:16 AM CDTHEAVY RAIN 1.764 W Dry Prong, LAMESONET STATION DW5212 DRY PRONG. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 5:41 AM CDTHEAVY RAIN 1.081 Nne Jena, LAMESONET STATION AS718 JENA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 6:42 AM CDTHEAVY RAIN 2.335 S Calvin, LAMESONET STATION GUML1 GUM SPRINGS. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 6:42 AM CDTHEAVY RAIN 4.6511 S Provencal, LAMESONET STATION NATL1 NATCHITOCHES. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 6:43 AM CDTHEAVY RAIN 4.394 Wsw Pollock, LAMESONET STATION BENL1 CATAHOULA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 6:59 AM CDTHEAVY RAIN 4.473 E Natchez, LAHEAVY RAIN REPORTED 4.47 INCHES OF RAIN AND TREES DOWN IN MELROSE LA.
Aug 27, 6:59 AM CDTHEAVY RAIN 4.473 E Natchez, LAHEAVY RAIN REPORTED 4.47 INCHES OF RAIN AND TREES DOWN IN MELROSE LA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 7:00 AM CDTHEAVY RAIN 3.56 W Robeline, LACOCORAHS STATION LA-SN-3 PLEASANT HILL 10.2 SE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 7:07 AM CDTHEAVY RAIN 3.184 S Hemphill, TXMESONET STATION SSRT2 SABINE SOUTH. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 7:30 AM CDTHEAVY RAIN 4.2419 Ssw Florien, LAMESONET STATION BKLT2 1.5 N TOLEDO BEND DAM. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 7:41 AM CDTFLASH FLOODNatchitoches, LAWIDE SPREAD FLOODING ACROSS MUCH OF THE PARISH.
Aug 27, 7:55 AM CDTHEAVY RAIN 4.112 S Natchitoches, LAAWOS STATION KIER NATCHITOCHES AIRPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 8:35 AM CDTHEAVY RAIN 4.112 S Natchitoches, LAAWOS STATION KIER NATCHITOCHES AIRPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:00 AM CDTHEAVY RAIN 2.1910 Ssw Florien, LAMESONET STATION BTOL1 7.2 W HORNBECK. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:07 AM CDTHEAVY RAIN 4.214 S Hemphill, TXMESONET STATION SSRT2 SABINE SOUTH. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:30 AM CDTHEAVY RAIN 5.0219 Ssw Florien, LAMESONET STATION BKLT2 1.5 N TOLEDO BEND DAM. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:37 AM CDTHEAVY RAIN 5.366 Ene Campti, LACOCORAHS STATION LA-NT-6 CAMPTI 5.7 ENE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:42 AM CDTHEAVY RAIN 5.665 S Calvin, LAMESONET STATION GUML1 GUM SPRINGS. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:42 AM CDTHEAVY RAIN 6.7111 S Provencal, LAMESONET STATION NATL1 NATCHITOCHES. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:43 AM CDTHEAVY RAIN 5.354 Wsw Pollock, LAMESONET STATION BENL1 CATAHOULA. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 27, 10:45 AM CDTHEAVY RAIN 1.3514 S Midway, LAMESONET STATION CATL1 9.5 N DEVILLE. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 207 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WGUS54 KSHV 270914
FFWSHV
LAC043-059-069-085-127-TXC403-271315-
/O.NEW.KSHV.FF.W.0047.200827T0914Z-200827T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
414 AM CDT Thu Aug 27 2020

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Grant Parish in north central Louisiana...
  La Salle Parish in north central Louisiana...
  Winn Parish in north central Louisiana...
  Natchitoches Parish in northwestern Louisiana...
  Sabine Parish in northwestern Louisiana...
  Sabine County in eastern Texas...

* Until 815 AM CDT.

* At 414 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Between 1 and 2 inches of rain has fallen across 
  portions of the warned area already this morning. Flash flooding 
  is expected to begin shortly. An additional 2 to 4 inches will be 
  possible across the warned area through 8 am this morning.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla, 
  Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen, 
  Oak Grove, Urania, Pleasant Hill, Florien and Provencal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
      3197 9311 3213 9312 3213 9235 3191 9233
      3191 9201 3133 9201 3132 9208 3148 9220
      3139 9266 3152 9272 3135 9295 3136 9339
      3128 9344 3128 9354 3117 9358 3114 9400

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS 

$$

13
2 follow-up statements
075 
WGUS74 KSHV 271111
FFSSHV

Flash Flood Statement
National Weather Service Shreveport LA
611 AM CDT Thu Aug 27 2020

LAC043-059-069-085-127-TXC403-271315-
/O.CON.KSHV.FF.W.0047.000000T0000Z-200827T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant LA-La Salle LA-Natchitoches LA-Sabine LA-Winn LA-Sabine TX-
611 AM CDT Thu Aug 27 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS 
MORNING FOR SABINE COUNTY AND GRANT, LA SALLE, WINN, NATCHITOCHES 
AND SABINE PARISHES...

At 611 AM CDT, Doppler radar continued to indicate heavy rain across 
the warned area. Between 2 and 3 inches of rain has fallen across 
portions of the warned area since shortly after 4 am. Flash flooding 
of low lying and poor drainage areas may be ongoing to will begin 
shortly. An additional 2 to 3 inches will be possible through 8 am.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla, 
  Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen, 
  Oak Grove, Urania, Pleasant Hill, Florien and Provencal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
      3197 9311 3213 9312 3213 9235 3191 9233
      3191 9201 3133 9201 3132 9208 3148 9220
      3139 9266 3152 9272 3135 9295 3136 9339
      3128 9344 3128 9354 3117 9358 3114 9400

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS 

$$

13
477 
WGUS54 KSHV 271232
FFWSHV
LAC043-059-069-085-127-TXC403-271715-
/O.EXT.KSHV.FF.W.0047.000000T0000Z-200827T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
732 AM CDT Thu Aug 27 2020

The National Weather Service in Shreveport has extended the

* Flash Flood Warning for...
  Grant Parish in north central Louisiana...
  La Salle Parish in north central Louisiana...
  Winn Parish in north central Louisiana...
  Natchitoches Parish in northwestern Louisiana...
  Sabine Parish in northwestern Louisiana...
  Sabine County in eastern Texas...

* Until 1215 PM CDT.

* At 732 AM CDT, Doppler radar continued to indicate heavy rain 
  across the warned area where 2 to 5 inches of rain had fallen. 
  Flash flooding is likely ongoing across portions of the warned 
  area.  An additional two to four inches will be possible through 
  noon.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Natchitoches, Winnfield, Milam, Jena, Many, Zwolle, Colfax, Olla, 
  Hemphill, Campti, Pineland, Montgomery, Converse, Midway, Allen, 
  Oak Grove, Urania, Pleasant Hill, Florien and Provencal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3155 9395 3160 9377 3182 9378 3187 9328
      3197 9311 3213 9312 3213 9235 3191 9233
      3191 9201 3133 9201 3132 9208 3148 9220
      3139 9266 3152 9272 3135 9295 3136 9339
      3128 9344 3128 9354 3117 9358 3114 9400

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 4 HOURS 

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:36 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 27, 1:36 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
136 AM CDT Thu Aug 27 2020

.AVIATION...

For the 27/06Z TAF period, the worst of Hurricane Laura's impacts on
all terminals will occur in the 27/12Z-21Z range with MVFR cigs down
briefly to IFR cigs as the center of circulation proceeds northwrd
across KSHV, KTXK, KELD and KMLU. Wind speeds will range 35KT to
55KT, with G60KT+ and LLWS. The highest wind speed impacts are
expected near KSHV and eastern terminals. As improvement to MVFR/VFR
cigs begins after 00Z, trailing VCTS/VCSH are still likely across
all terminals. /16/

&&

.PREV DISCUSSION... /issued 1021 PM CDT Wed Aug 26 2020/

UPDATE...

Main changes to the forecast for tonight revolve around the
impending Hurricane just off the Louisiana/Texas coast. Latest
satellite imagery shows the eye of Hurricane Laura roughly 30
miles from making landfall, as of 03z, which is expected to happen
later tonight. Laura will begin moving into the southern portion
of the forecast area overnight tonight, continuing to track
northward through the day Thursday. Latest guidance suggests a
further eastward track across the area. As a result, we have
trimmed back the Tropical Storm Warning across portions of east
Texas and will replace them with a Wind Advisory. A Tornado Watch
remains in effect tonight for portions of deep east Texas and
central Louisiana through 13z. Other than that, the rest of the
forecast appears to be on track for tonight. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  73  90  75 / 100  60  60  20
MLU  86  75  91  75 / 100  60  70  20
DEQ  80  70  89  73 / 100 100  50  20
TXK  77  71  88  74 / 100 100  50  20
ELD  80  72  87  72 / 100  90  70  30
TYR  85  73  94  76 /  70  40  30  10
GGG  82  72  92  75 / 100  50  50  10
LFK  90  75  94  75 /  80  40  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday morning for ARZ050-051-059>061-
     070>073.

     Tropical Storm Warning for ARZ050-051-059>061-070>073.

LA...Flash Flood Watch through Friday morning for LAZ001>006-010>014-
     017>022.

     Tropical Storm Warning for LAZ001>006-012>014-019>022.

     Hurricane Warning for LAZ010-011-017-018.

OK...Flash Flood Watch through Friday morning for OKZ077.

     Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for OKZ077.

TX...Flash Flood Watch through Friday morning for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Tropical Storm Warning for TXZ097-111-112-126-137-138-149>151.

     Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for TXZ096-108>110-124-125-136.

     Hurricane Warning for TXZ152-153-165>167.

&&

16/33
Hazardous weather outlook, Aug 26, 12:30 PM CDT, 15 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1230 PM CDT Wed Aug 26 2020

LAZ010-011-017-018-TXZ152-153-165>167-271730-
De Soto-Red River-Sabine-Natchitoches-Nacogdoches-Shelby-Angelina-
San Augustine-
1230 PM CDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of northwest
Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Major Hurricane Laura is expected to make landfall near the Texas
and Louisiana border overnight. A Hurricane Warning is in effect
through Thursday. Showers and thunderstorms will increase in
coverage from the south today with a break late day, then
conditions deteriorating after midnight as heavy precipitation
becomes more widespread across the region. Heavy rainfall, strong
winds with higher gusts and possible tornadoes are expected
overnight. A Flash Flood Watch is in effect from this evening
through Friday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Hurricane Laura will continue to bring the brunt of heavy
rainfall, strong and gusty winds and the tornado threat Thursday
morning with conditions beginning to improve from the south during
Thursday afternoon. In the wake of Laura, afternoon thunderstorms
will remain possible through the weekend and into early next
week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
Thursday. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-019>022-TXZ097-
110>112-125-126-136>138-149>151-271730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-Bowie-Camp-Morris-
Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
1230 PM CDT Wed Aug 26 2020

This Hazardous Weather Outlook is for southern Arkansas, northern
and central Louisiana and for northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Major Hurricane Laura is expected to make landfall near the Texas
and Louisiana border overnight. A Tropical Storm Warning is in
effect through Thursday. Showers and thunderstorms are forecast to
increase in coverage from the south today, and then a break this
evening with conditions further deteriorating after midnight and
especially in the predawn hours as heavy precipitation begins to
spread into the region. Heavy rainfall, strong and gusty winds,
and possible tornadoes are expected overnight. A Flash Flood
Watch is in effect from this evening through Friday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Hurricane Laura will continue all day on Thursday, bringing the
brunt of heavy rainfall, strong and gusty winds, and the tornado
threat Thursday morning and afternoon with conditions beginning to
improve from the south by Thursday evening. In the wake of Laura,
afternoon thunderstorms will remain possible through the weekend
and into early next week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
Thursday. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

OKZ077-TXZ096-108-109-124-271730-
McCurtain-Red River-Franklin-Titus-Wood-
1230 PM CDT Wed Aug 26 2020

This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Major Hurricane Laura is expected to make landfall near the Texas
and Louisiana border overnight. Showers and thunderstorms are
forecast to increase in coverage from the south today with a break
late today, then conditions deteriorating toward daybreak as
precipitation becomes more widespread across the region. Heavy
rainfall, gusty winds and isolated tornadoes are possible
overnight. A Flash Flood Watch is in effect from this evening
through Friday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Hurricane Laura will bring the brunt of heavy rainfall, gusty
wind and isolated tornado threat Thursday with conditions
beginning to improve from the south on Thursday evening. In the
wake of Laura, afternoon thunderstorms will remain possible
through the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
Thursday. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:43 AM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more5 hr
Aug 27, 7:52 AM CDTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more7 hr
Aug 27, 9:57 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster21 days
Aug 27, 3:02 PM CDTHeat AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more52 hr
Aug 26, 7:39 PM CDTSpecial Weather StatementSHVGregg, Smith36 min
Aug 26, 7:53 PM CDTSpecial Weather StatementSHVMorris37 min
Aug 26, 10:19 PM CDTWind AdvisorySHVCamp, Cherokee, Franklin, Morris, Red River, Smith and 3 more17 hr
Aug 27, 6:28 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby3 hr
Aug 27, 3:02 PM CDTLake Wind AdvisorySHVAngelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more2 hr

Nearby

Flash Flood Warnings in Louisiana, 2020Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.